Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


can effects of wasting be stopped/reversed
May 1, 2006

I have had considerable signs of "wasting" in my face for several years. I'm told it is an effect of HIV mdeications I've been taking (I've heard AZT is often the culprit, but I haven't taken it in over 10 years). Is there any drug/treatment to reverse the "hollow" look in my face? (The most recent items in the forum are a year old.) Thanks.

Response from Dr. Wohl

This is actually a frequent topic of dicsussion here at thebody.com and a really helpful booklet was created by the site on metabolic complications - although I can not find it on the site (!).

Switching from AZT or d4T can improve fat wasting. Once the fat is lost it can take a really long time to improve. If you have longed switched to a kinder and gentler regimen then the next step is reconstructive procedures if you have access to these.

The most tested is Sculputra. It is injected and quite effective.

Unfortunately, there is no pill that will do the trick. A study of teh diabetes drug pioglitazone found increases in limb fat among those who lost fat but there are little data on what happens to face fat.

DW



Previous
eradicate
Next
eradicate

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement